Strong stomach pains on methotrexate : I'm now in my... - NRAS

NRAS
29,043 members34,560 posts

Strong stomach pains on methotrexate

Pasjc
Pasjc

I'm now in my 5th week of methotrexate injections I have very bad diarrhea and strong stomach pains since starting

I see the consult tomorrow my concern is she will take me off methotrexate and say nothing is suitable

I have better mobility since starting but as the diarrhea is so debilitating its not very good

Thank you

18 Replies
oldestnewest

I had the same, bad stomach/abdominal pains but no diarrhoea, and also headaches. I have since read that folic acid can be harsh on the gut so not sure if that may contribute? My MTX was stopped and I'm seeing consultant tommorow too. There are other DMARD's to try, just have to see what is suggested. Hope you get sorted 🙄

Pasjc
Pasjc in reply to JFlay

I did have problems with folic acid but someone on here advised I take it after my largest meal this resolved it..

. But maybe not hopefully I'll get an answer tomorrow x

JFlay
JFlay in reply to Pasjc

How did your appointment go? I had mine today, I'm going to change to hydroxychloroquine.

Pasjc
Pasjc in reply to JFlay

I've been taken off methotrexate injections and put on sulphazaldine tabs I'm sure this will be worse as its through the stomach but the nurse said only methotrexate has the option of injections I feel a bit lost also it's a very low dose so I'm expecting a huge flare up

JFlay
JFlay in reply to Pasjc

Is it one they build the dose up? I've read on here that lots of people do well on it.

I was off MTX 7 weeks and didn't flare, it stays in the body a long time. Hydroxy is the mildest one, I'm hoping less is more 🙄

Pasjc
Pasjc in reply to JFlay

Yes its low dose takes 4 weeks to reach full dose. I didn't get this weeks injection of methotrexate already my stomach is so much better

JFlay
JFlay in reply to Pasjc

Yes mine cleared up quickly too 👍

Hi sorry it’s not going well are you taking tablet form or injection? I had tummy problems but now inject and they have improved.

Pasjc
Pasjc in reply to Jenny-H

I'm having injections jenny

Jenny-H
Jenny-H in reply to Pasjc

Ah yes I’ve read your post properly now. Keep preserving they will find meds that are suitable - it’s so frustrating that it’s trial and error. Take care

My GP told me I didn't need to take Folic Acid 6 days a week, she said 3 times a week was enough, as I too was having diarrhoea. I take it after my main early eve meal incidentally.

Pasjc
Pasjc in reply to QAGS

Mine was once a week 5mg I was wondering if it would have been better to take 1mg for 5 days

Sorry to hear your tummy troubles, I am on Methotrexate injections and I take Omprazamole every morning to help lower sickness and acid tummy . I only take Folic acid 2 times a week My specialist put me on lower dosage injections as I too had alot of tummy problems. Ask if you could try a lower dose I hope your tummy feels better soon🌟

I take methotrexate 10mg once a week and my Dr told me I can no longer take omeprozole , ? I am to have stomach pains since stopping it and starting MTX tablets

Ask your doctor to put you on one of the 'prozole range.

They protect the stomach lining.

Next time I go I'll ask I've been this morning thank you

I am so sorry this is happening. I was on MTX for years and everytime they upped it to 20mg the stomach pains was crippling. My blood pressure would often drop, the nausea and vomiting was something straight out a horror movie/ Eventually I was put on the injections but the same thing happened, eventually they had to stop it as I ended up with lots of stomach and digestion issues. Since then they have started me on Leflunomide last year it took a little adjustment but it has helped greatly, I hope your appoint goes really well and the Rheumy comes up with an alternative. Good luck, got fingers and toes crossed!

Your post was ages ago but I just found it after searching about folic acid and maybe it’s not the methotrexate but a sensitivity to too much folic acid for me as well.

I have been taking 5mg every day but my injection day. I think it’s all too much. I never mentioned it to the doctor as I always feel rushed and it seemed trivial but annoying to me to always have some vague stomach thing in the background of sore joints etc.

I am going to cut it back and see how I go.

Apparently I read some people don’t absorb folic acid well.

Such a simple thing that can make life miserable.🙄🙂

You may also like...